Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Alcoholic. Found swollen eyes and marks around eyes and cheek. On welbutrin. Any solution?

Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1856 Questions

default
Posted on Mon, 31 Dec 2012 in Smoking and Alcohol Addiction
Question: how much does this cosT?
doctor
Answered by Dr. Ashish Mittal 4 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     24 year old male (son of client)
•     History of alcohol intake on Saturday night followed by swollen eyes and marks around eyes/cheek.
•     On treatment with welbutrin.

Hope I have understand your query from medical history.

Welbutrin contain Bupropion. Bupropion used for anxiety, depression and to decrease craving for smoking. It do not cause any reaction with alcohol. If his only face has such marks then there is more possibility of trauma due to fall or fight.

It is better to call some of his friend to get information. Even you can take him to general physician to rule out injuries.


I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.
Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal 5 hours later
Dr. XXXXXXX
There was absolutely no fall or fight with my son. Could the swollen face and small splotchy marks around his eyes and face be an allergic reaction to the alcohol he drank?
Kindest regards,
XXXXXXX
doctor
Answered by Dr. Ashish Mittal 4 hours later
Hello again,
Thanks for follow up.

If he was drinking alcohol in past also then it is less likely due to alcohol.

But as he has started welbutrin recently we should suspect allergic reaction to welbutrin or other substance taken with alcohol.

Wish you good health.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Bupropion

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

Hi! I took deanxit for 3 years then my Doctor said he wants to change deanxit because of side effect so he gave me Zoloft didn t work then wellbutrin didn t work, then tritico, didn t work and few that I already forgot but the thing is I m happy with deanxit. do you think I can start deanxit again? Or is it really bad the side effect if you take it for long time?

doctor1 MD

hi. My mom just recently had a heart attack. I decided that i am going to go ahead and take over her medication administration. She had been prescribed...100 mg/zoloft, 25 mg/elavil, and 150 mg/twice daily/Bupropion. Something just doesnt seem right to me with all that. There are other issues that I have with her medication right now, but hey...Im no DR.

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I’ve taken Vyvanse 70 mg for adult ADD for several years. I’d like to go off of the medication because my high deductible plan. I can manage me ADD, but my appetite goes up when I don’t take XXXXXXX Vyvanse. Can you make a suggestion?

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so , either I have quit smoking for a month and then started again due to the withdrawal symptoms and...